Wildfire, South Central Highlands
- When
- June 26, 4:00 PM MST to June 27, 10:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Park/Forest Service
A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.
A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 26, 1:14 PM MST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT TUE JUN 26 2012 .DISCUSSION...CENTER OF UPPER LOW HAS MOVED INTO THE IDAHO PANHANDLE EARLY THIS AFTERNOON PER SAT IMAGERY. SOME CLOUD COVER OVER THE CENTRAL MOUNTAINS PER VIS IMAGERY BUT SNAKE PLAIN AND AREAS EAST REMAIN MAINLY CLOUD FREE. STRONG SURFACE GRADIENT CONTINUES WITH WINDS REMAINING WELL INTO WIND ADVISORY CRITERIA. GREATEST PRESSURE GRADIENT CHANGES HAVE MOVED NORTH SO BELIEVE GRADIENT WILL BEGIN TO RELAX AND WINDS WILL BEGIN TO ABATE OVER THE NEXT SEVERAL HOURS. WILL LEAVE THE ADVISORY IN PLACE THROUGH CURRENT EXPIRATION TIME BUT WONT BE SURPRISED IF EVENING SHIFT IS ABLE TO DROP IT EARLY. EASTERN IDAHO REMAINS UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT FOR THE FORESEEABLE FUTURE WITH TEMPS RETURNING TO ABOVE NORMAL LEVELS. NEXT WEAK WAVE KICKS THROUGH THE REGION LATE THURSDAY BUT SHOULD REMAIN DRY. RIDGE AMPLIFIES LATE FRIDAY INTO SATURDAY AS NEXT TROUGH APPROACHES COAST. SHORTWAVE TROUGH KICKS THROUGH LATE SUNDAY INTO MONDAY BUT WEAKENS AS IT MOVES THROUGH THE GREAT BASIN/NORTHERN ROCKIES. LATEST MODEL RUNS ARE SKIMPY ON MOISTURE BUT LEFT POPS NEAR CLIMO ESPECIALLY IN NORTHERN TIER ZONES. DMH && .AVIATION...STRONG WINDS WILL CONTINUE THIS AFTERNOON WITH MODERATE TO STRONG WINDS BEHIND A COLD FRONT THAT PASSED THROUGH THIS MORNING. LOOK FOR WINDS TO TAPER OFF BY LATE AFTERNOON INTO EARLY EVENING. WYATT && .FIRE WEATHER...A COLD FRONT HAS MOVED THROUGH THE AREA THIS MORNING BRINGING MUCH COOLER TEMPERATURES...STRONG WINDS AND HIGHER RELATIVE HUMIDITY. LOOK FOR WINDS TO TAPER OFF BY EARLY EVENING. HIGH PRESSURE WILL BUILD BACK IN BY TOMORROW BRINGING LOWER RELATIVE HUMIDITY...RELATIVELY LIGHT WINDS..CONTINUED DRIER WEATHER AND WARMER TEMPERATURES. BY THURSDAY THROUGH THE WEEKEND LOOK FOR WARMER THAN NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY 8 TO 15 PERCENT ACROSS THE AREA. THE NEXT DISTURBANCE WILL IMPACT THE AREA SUNDAY INTO MONDAY. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ020-021. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 303 AM MDT TUE JUN 26 2012 IDZ017>025-031-032-271200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 303 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE LIKELY TODAY. WINDS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. VALLE
1 wildfire. Local standard time, as filed.
A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394514.